Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2025, 5:13 PM MDT for El Paso County, Teller County, Colorado. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2025, 5:13 PM MDT (23:13 UTC)
- Expired
- May 31, 2025, 5:34 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:24 PM MDT | HAIL 0.75 | 4 Wsw Divide, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 450 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126
WUUS55 KPUB 312313
SVRPUB
COC041-119-010000-
/O.NEW.KPUB.SV.W.0052.250531T2313Z-250601T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
513 PM MDT Sat May 31 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Teller County in central Colorado...
West central El Paso County in east central Colorado...
* Until 600 PM MDT.
* At 513 PM MDT, a severe thunderstorm was located over Divide, or 18
miles northwest of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodland Park, Divide, Pikes Peak, Manitou Springs, Crystola,
Chipita Park, Green Mountain Falls, Cascade, and Colorado Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3897 10527 3906 10508 3886 10487 3874 10515
TIME...MOT...LOC 2313Z 331DEG 18KT 3895 10514
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KT2 follow-up statements
084
WWUS55 KPUB 312328
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Sat May 31 2025
COC041-119-010000-
/O.CON.KPUB.SV.W.0052.000000T0000Z-250601T0000Z/
Teller CO-El Paso CO-
528 PM MDT Sat May 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES...
At 527 PM MDT, a severe thunderstorm was located near Divide, or 15
miles west of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pikes Peak, Manitou Springs, Crystola, Chipita Park, Green Mountain
Falls, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 10520 3903 10505 3886 10487 3876 10510
TIME...MOT...LOC 2327Z 328DEG 18KT 3891 10510
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KT780 WWUS55 KPUB 312334 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 534 PM MDT Sat May 31 2025 COC041-119-312344- /O.CAN.KPUB.SV.W.0052.000000T0000Z-250601T0000Z/ Teller CO-El Paso CO- 534 PM MDT Sat May 31 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3893 10520 3903 10505 3886 10487 3876 10510 TIME...MOT...LOC 2332Z 331DEG 18KT 3888 10508 $$ KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:40 PM MDT, 2 hours 33 minutes earlier. Its key messages:
- Scattered thunderstorms this evening, a few strong storms along the I-25 corridor.
- Forecast repeats on Sunday, with afternoon/evening thunderstorms expected, and few strong storms again possible.
- Cooler and wetter weather pattern on track for next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 31, 2:40 PM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 240 PM MDT Sat May 31 2025 .KEY MESSAGES... - Scattered thunderstorms this evening, a few strong storms along the I-25 corridor. - Forecast repeats on Sunday, with afternoon/evening thunderstorms expected, and few strong storms again possible. - Cooler and wetter weather pattern on track for next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday. && .SHORT TERM /THROUGH SUNDAY/... Issued at 141 PM MDT Sat May 31 2025 Another late start for convection this afternoon, with just isolated activity on radar as of 2 pm. Expect storms to expand and strengthen over the mountains through the remainder of the afternoon, then push eastward across the I-25 corridor starting 5-6 pm. CAPE around 1000 J/KG and 0-6km shear of 25 kts suggest a couple strong/low end severe storms possible, especially along I-25 this evening. Storms move onto the plains and dissipate this by late evening, persisting the longest over Las Animas/Baca Counties. On Sunday, upper ridge builds slightly across CO, but overall, weather pattern remains the same, with moisture/instability lingering and another round of afternoon/evening thunderstorms expected. Again, maybe a strong/brief severe storm possible along I-25 toward evening. Temps will remain warm, with maxes drifting upward a degf or two with building heights. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 141 PM MDT Sat May 31 2025 Active weather week begins Monday, with old swrn U.S. upper low finally booted northeastward into CO during the day as new trough drops south along the Pacific Coast. With dynamic lift strengthening across the area, expect shower and thunderstorm coverage to increase, especially over the mountains along the Continental Divide. Scattered to numerous showers/storms are also expected across most interior valleys, while convection on the plains looks more isolated, as low/mid level flow takes on a more w-sw downslope component in the afternoon. Could be a risk of a severe storm over the far eastern plains along the weak surface trough/dryline, though low level moisture convergence looks rather weak, and most model solutions keep stronger storms well east in KS. Surface cold front then races south through the area Monday night, with post-frontal upslope and dynamic lift generating showers/thunderstorms through the night into Tuesday morning, especially along the I-25 corridor and across the eastern plains. In general, most model data has trended wetter across the area Monday night, as upper low appears to be slightly slower/stronger as it ejects across the region. Showers/isolated thunderstorms linger Tue/Tue evening, though air mass looks very cool and stable from the eastern mountains across the plains, which may limit convection. Slightly warmer Wed with afternoon/evening showers/storms, though again cool temps may limit convective strength, especially on the plains. Upper trough lingers over the western U.S. into next weekend, and with moisture not going anywhere, expect afternoon/evening convection to persist through the period. Temps will gradually warm back toward seasonal averages by the weekend, though no extreme heat is expected. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 141 PM MDT Sat May 31 2025 Will continue to carry a prob30 at all taf sites from late this afternoon into the evening, as convection initially forms over the mountains, then moves southeast across lower elevations 22z-03z. Gusty outflow winds (35 kts plus) the main risk with any storms, though a few of the stronger cells may produce enough heavy rain and small hail to create MVFR/IFR cigs/vis for a short period. Convection shifts into NM 03z-05z, with clearing skies and light winds overnight into Sunday morning. Forecast repeats on Sunday, with afternoon/evening thunderstorms again possible. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...PETERSEN
Hazardous weather outlook, May 31, 11:35 AM MDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat May 31 2025 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat May 31 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are forecast to develop this afternoon, initially over the mountains, then spread southeast from the eastern mountains onto southeast plains during the evening. A couple of storms could become strong as they move through the I-25 corridor, especially late this afternoon and early this evening. These stronger storms could produce nickel size hail and wind gusts to 55 mph, along with lightning and locally heavy rainfall. Shower and thunderstorm activity will end by around midnight as storms move southeast into New Mexico .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily rain showers and thunderstorms are still expected over the next several days. Showers and storms will be greatest in coverage along the higher terrain Sunday, and expand in coverage Monday through Friday. Greatest hazards from any thunderstorms are expected to be small hail, gusty outflow winds, heavy rainfall, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/SIMCOE
In the hours before
Special weather statement, May 31, 2:24 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
224 PM MDT Sat May 31 2025
COZ081-082-312100-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
224 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES THROUGH 300 PM MDT...
At 224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 21 miles west of Colorado Springs, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea to half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pikes Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3887 10530 3897 10522 3886 10499 3873 10512
TIME...MOT...LOC 2024Z 305DEG 14KT 3889 10521
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, May 31, 3:11 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Sat May 31 2025
COZ081-082-312145-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
311 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WESTERN
EL PASO COUNTIES THROUGH 345 PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor, or 14 miles west of Colorado Springs, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern slopes of Pikes Peak east of Cripple Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10517 3883 10511 3877 10494 3866 10494
3866 10500
TIME...MOT...LOC 2110Z 308DEG 16KT 3877 10508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, May 31, 4:29 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
429 PM MDT Sat May 31 2025
COZ074-088-312300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
429 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 500 PM MDT...
At 429 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gulnare, or 18 miles west of Trinidad, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Segundo and Boncarbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3725 10495 3736 10485 3725 10457 3707 10474
TIME...MOT...LOC 2229Z 306DEG 11KT 3726 10482
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, May 31, 4:39 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
439 PM MDT Sat May 31 2025
COZ081-082-085-312315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
439 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES THROUGH 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Green Mountain Falls, or 15 miles northwest of Colorado Springs,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Divide, Pikes Peak, Crystola, Chipita Park, Green Mountain Falls,
Cascade, and Woodland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3892 10519 3900 10511 3894 10490 3879 10501
TIME...MOT...LOC 2239Z 296DEG 11KT 3893 10508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, May 31, 4:48 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
448 PM MDT Sat May 31 2025
COZ081-312330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
448 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 530 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cheesman Reservoir, or 34 miles northwest of
Colorado Springs, moving southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Florissant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3913 10519 3898 10509 3890 10533 3913 10533
TIME...MOT...LOC 2248Z 331DEG 20KT 3912 10535
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:08 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| May 30, 6:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| May 30, 6:37 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| May 30, 6:54 PM MDT | Special Weather Statement | PUB | Fremont | 51 min |
| May 30, 7:01 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| May 31, 2:24 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| May 31, 3:11 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| May 31, 4:29 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| May 31, 4:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| May 31, 4:48 PM MDT | Special Weather Statement | PUB | Teller | 42 min |
| May 31, 5:19 PM MDT | Special Weather Statement | PUB | Custer | 41 min |
| May 31, 5:31 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| May 31, 5:58 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.